Hi I've been on methadone for 12 years and been coming down over the past few years. 7 days off it and starting to feel worse

I thought it peaked on the 4th day but day 5 and 6 have been a struggle for me no sleep in 4 days for really bad restless legs..cold sweats hot sweats chills shivers sneezing the usual rubbish horrible feelings from opiate withdrawals. Anyway can anyone give me some advice on how long etc ?? Really struggling but need to do this as it's took up 18 years of my life and I'm only 33 ! Had enough but it's really hard to see light at the end of the tunnel. Thank you for reading xxx

Last edited by

15 Replies

oldestnewest
  • I know it can be tough. I am sure that you are supposed to take buprenorphine for a while to counteract the side effects. If you are suffering I would go to A & E or your Dr. I know about the buprenorphine because I use it in patch form and it is in the leaflet. Hope it works out for you. X

  • Hi thanks I will see my gp on Monday see what he says have me 7 tamazepam but nothing is working. Thank you for responding xx

  • I can't offer advice apart from what sheepish has said already. But I wanted to say well done you, it must be so hard. Keep strong. X

  • WOW good on you! I have no suggestions but want you to know there are people who care.

  • Can't give you medical advice. Be brave and stick to your programme. Life is worth it even if sometimes the opposite appears to be true. People do care and the more you care about yourself you will realise you can care for others as well. Whatever the reasons for being down, it's always better when your not. I wish you all the very best.

  • You will get through this, you really will. And every hour that passes is one hour closer to your goal. Try to see baby steps, all adding together to climb one great big hill.

    Good luck,

    Dotty xxx

  • Haven't been through it but keep strong and follow the doctors plan, I am sure it will be worth it .

  • Hi thanks for all your replys finally feeling Better so onwards and upwards from here xx

  • All the comments are so lovely thanks.

    Sorry I haven't answered sooner was quite bad but it's day 8 and starting to feel a bit better can't wait to start a fresh and be away from all that it's a chapter of my life I want to close....your all lovely for supporting me thank you so much xx

  • So glad you are getting through this, hope this new chapter in your life is wonderous x

  • So glad you are beginning to feel better. Long May it continue xx Anne

  • Thanks so much xxc

  • Hi sorry you are having a hard time right now...I am new to RA and this forum and would like to know how Methadone has helped your RA

  • How are you doing? X

  • Hi Scotgirl

    So sorry to hear that you are struggling with coming off methadone. I cannot see anything in your posts about having rheumatoid arthritis (RA), so just wanted to check if that's why you'd posted on here, as this is a forum about RA and not sure if it's the best place to get advice on this particular subject, as I am sure there are other forums that would be better equipped to answer this query.

    Hope you find the support you need.

    Kind regards

    Victoria

    (NRAS helpline)

You may also like...